Texas, 2025

Damaging Wind in Texas, June 22, 2025

June 22, 2025 · NWS SHV · 1 event in 1 county or zone

Scattered showers and thunderstorms impacted parts of East Texas during the afternoon hours on June 22nd as convection continued to develop and locally expand in coverage as a result of colliding outflow boundaries. In advance of the developing convection, a moist and unstable environment was in place, with MLCAPE values as high as 3000 to 4000 J/kg and precipitable water values nearing 2 inches.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Scattered showers and thunderstorms impacted parts of East Texas during the afternoon hours on June 22nd as convection continued to develop and locally expand in coverage as a result of colliding outflow boundaries. In advance of the developing convection, a moist and unstable environment was in place, with MLCAPE values as high as 3000 to 4000 J/kg and precipitable water values nearing 2 inches. A few of these thunderstorms produced damaging wind gusts with downed trees across parts of Gregg County, including near the East Texas Regional Airport.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 22, 2:11 PM CST, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 22, 2:11 PM CST, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
311 PM CDT Sun Jun 22 2025

...New SHORT TERM, LONG TERM, SPOTTER INFORMATION STATEMENT...

.SHORT TERM...
(This evening through Monday Night)
Issued at 248 PM CDT Sun Jun 22 2025

Broad ridging aloft and at the surface centered over the Central
Appalachians and covering the Ohio River Valley, Mid-Atlantic, and
Southeast CONUS is keeping a rather consistent on-shore low-level
flow over the Four State Region. Widely scattered, diurnally-
driven convection has moved inland from the Louisiana coast to as
far north as the Interstate 30 corridor of East Texas. This
activity should begin to gradually diminish in coverage by very
late afternoon as daytime heating wanes and should dissipate
completely early this evening. Warm and muggy conditions are
expected tonight with overnight low temperatures only falling into
the lower to middle 70s.

Monday is expected to be very similar to today as the overall
synoptic conditions remain mostly stagnant for our region. Strong
upper ridge will remain firmly entrenched over the Eastern CONUS.
Model guidance suggests there may be slightly increased coverage
of both diurnal convection and clouds during the day Monday as a
couple of weak perturbations in the flow aloft rotate around the
upper ridge. Rain chances should remain limited mostly to
locations southeast of a line from Lufkin TX to El Dorado AR. The
expected increase in cloud cover may be enough to cool daytime
high temperatures by a degree or two compared to today, although
still expected to be in the lower to middle 90s. That introduces
uncertainty in where to place a Heat Advisory for Monday.
Confidence is moderate to high that an advisory will likely need
to be issued somewhere in our CWA, as peak heat index values
should be between 100 and 105 degrees F in most areas. However,
confidence is not high in the exact locations and coverage of the
highest heat indices. Therefore, a new issuance will be left to
the evening and mid shifts. However, the most likely locations are
generally the same as today's advisory.

Similar to today, any convection that does develop should
dissipate early Monday evening.

Nuttall

&&

.LONG TERM...
(Tuesday through next Saturday)
Issued at 248 PM CDT Sun Jun 22 2025

Overall, a general persistence forecast is expected through next
Saturday. Tuesday will be very similar to Monday. However, the
strong upper level ridge is expected to gradually expected
westward during the work week. The center of the upper ridge
should retrograde more into Tennessee and Kentucky while the
surface ridge migrates more to the southwest. As a result,
subsidence should gradually increase overhead, and rain chances
will decrease and becoming more confined to our southernmost
counties of Deep East Texas and parishes of Central Louisiana.
The increased subsidence and decreased rain chances will also
combine to result in a slow warming trend through the week.
Daytime high temperatures may be in the upper 90s to near 100
degrees F in several locations by Thursday and Friday, especially
across Louisiana. This should also be the most likely area to need
Heat Advisories over the coming week.

Nuttall

&&

.AVIATION...
(18Z TAFS)
Issued at 1241 PM CDT Sun Jun 22 2025

Uniform CU field and VFR has returned this afternoon with all
terminals prevailing SCT coverage below 5kft. NE positioning of
the upper ridge and eastern vicinity surface high pressure
continues to prevail south/southeast terminal winds around 5kt.
Expectation is for convection to develop east of the MLU terminal
later this afternoon, with some mid and upper level debris
drifting west through the overnight as the low level CU field
diminishes. Potential exists for spotty SHRA/TSRA through the mid
to late afternoon as diurnally driven sea breeze convection
advances north, though location confidence was not high enough to
include at this time outside of LFK. Through sunrise, eastern
terminals of LA and AR should see SKC to start as low clouds will
drift north across the far western terminals of ETX. Similar to
this morning, brief period of MVFR, maybe even IFR will be
possible before the lifting and scattering out theme recycles.

KNAPP

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 248 PM CDT Sun Jun 22 2025

Spotter activation will not be needed through tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77  96  78  96 /  10  10   0  20
MLU  74  94  76  95 /  10  20  10  20
DEQ  72  92  73  93 /   0  10   0  20
TXK  76  96  76  95 /  10  10   0  20
ELD  73  94  73  94 /  10  20   0  20
TYR  74  91  75  93 /   0  10   0  10
GGG  74  93  74  94 /  10  10   0  20
LFK  74  94  73  94 /  10  30   0  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 6 PM CDT this evening for ARZ059-061-070>073.

LA...Heat Advisory until 6 PM CDT this evening for LAZ001>006-010>014-
     017>022.

OK...None.
TX...Heat Advisory until 6 PM CDT this evening for TXZ097-112-126-152-
     165>167.

&&

SHORT TERM...09
LONG TERM....09
AVIATION...53

In the hours before

Special weather statement, Jun 22, 4:08 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Shreveport LA
508 PM CDT Sun Jun 22 2025

TXZ152-153-166-167-222300-
Sabine TX-Nacogdoches TX-San Augustine TX-Shelby TX-
508 PM CDT Sun Jun 22 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL NACOGDOCHES...
SOUTHERN SHELBY...NORTHERN SAN AUGUSTINE AND NORTHWESTERN SABINE
COUNTIES THROUGH 600 PM CDT...

At 508 PM CDT, Doppler radar was tracking a strong thunderstorm over
Macune, or 23 miles south of Center, moving north at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
San Augustine, Rosevine, Patroon, Macune, Martinsville, Bland Lake,
Neuville, Chireno, Hurstown, Denning, Calgary, Jericho, Jordans
Store, and Chinaquapin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3137 9390 3135 9422 3166 9446 3177 9395
TIME...MOT...LOC 2208Z 163DEG 19KT 3145 9417

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

33
Special weather statement, Jun 22, 4:09 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Shreveport LA
509 PM CDT Sun Jun 22 2025

TXZ137-150-222300-
Gregg TX-Rusk TX-
509 PM CDT Sun Jun 22 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL RUSK AND SOUTHEASTERN
GREGG COUNTIES THROUGH 600 PM CDT...

At 509 PM CDT, Doppler radar was tracking a strong thunderstorm over
Minden, or 8 miles southeast of Henderson, moving north at 25 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Henderson, Kilgore, Overton, New London, Joinerville, Pinehill,
Minden, Lakeport, Easton, Chapman, Monroe, Stewart, Brachfield, Chalk
Hill, Church Hill, Laird Hill, and Oak Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3234 9498 3241 9467 3240 9464 3240 9460
      3239 9459 3219 9458 3207 9460 3200 9460
      3196 9477 3227 9499
TIME...MOT...LOC 2209Z 163DEG 21KT 3206 9470

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

33

The radar

The Shreveport radar (KSHV), 88 km away, was scanning. The volume nearest the first event began at 22:52 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Gregg

When
June 22, 4:55 PM CST
Where
Gregg County, 0.69 mi S of Bodie
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.460, -94.780

Tree downed on FM Road 2087 and at the East Texas Regional Airport in Longview.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1272245.